Translator Disclaimer
2011 A geometric approach to generalized Stokes conjectures
Eugen Varvaruca, Georg S. Weiss
Author Affiliations +
Acta Math. 206(2): 363-403 (2011). DOI: 10.1007/s11511-011-0066-y

Abstract

We consider the Stokes conjecture concerning the shape of extreme 2-dimensional water waves. By new geometric methods including a non-linear frequency formula, we prove the Stokes conjecture in the original variables. Our results do not rely on structural assumptions needed in previous results such as isolated singularities, symmetry and monotonicity. Part of our results extends to the mathematical problem in higher dimensions.

Dedication

Dedicated to John Toland on the occasion of his 60th birthday.

Citation

Download Citation

Eugen Varvaruca. Georg S. Weiss. "A geometric approach to generalized Stokes conjectures." Acta Math. 206 (2) 363 - 403, 2011. https://doi.org/10.1007/s11511-011-0066-y

Information

Received: 13 August 2009; Revised: 27 May 2010; Published: 2011
First available in Project Euclid: 31 January 2017

zbMATH: 1238.35194
MathSciNet: MR2810856
Digital Object Identifier: 10.1007/s11511-011-0066-y

Subjects:
Primary: 35R35
Secondary: 76B07, 76B15

Rights: 2011 © Institut Mittag-Leffler

JOURNAL ARTICLE
41 PAGES


SHARE
Vol.206 • No. 2 • 2011
Back to Top